Doctors Lounge - Gastroenterology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Gastroenterology Topics
Question: GERD and endoscopy
|chope - Fri Nov 04, 2005 8:20 am||
About 1 month ago I started experiencing severe acid reflux. Its been very painful in upper esophogas. 4 20mg of prilosec don't really fix it and I'm running a 101 fever daily (for four days). The doctor can't fit me in for an endoscopy for 3 weeks. Is it safe to wait this long? I'm not eating much and sleeping sitting up. No one seems to be taking it very seriously. I'm a 50 year old thin woman with no other health problems. So far they've done CT scan, ekg and chest xray and it shows nothing. Thanks for yur help. Candy
|Dr. Safaa Mahmoud - Sat Jul 15, 2006 10:25 pm||
People with GERD will experience one or more of these symptoms,
burning upper abdominal pain due to esophagus
Pain in the throat,
Morning hoarseness, and
Discomfort in the chest
Others may experience a feeling like the food stuck in their throat or tightness in the throat, dry Cough and Shortness of breath. These symptoms are mainly due to inflammation of the esophagus(esophagus)
Prokinetic drugs that strengthens the sphincter and improves the gastric emptying. When there is an acid reflux it is not enough to treat the symptoms with one drug instead the addition of Anti acids, Acid H2 blockers or proton pump inhibitors mat help to control the symptoms.Treatment is expected to produce relief from few days to few weeks.
Changes in the life style is imprtant too:
Certain foods are known to aggravate the condition, and you better avoid them. These include chocolate, beverages containing caffeine, fatty and fried foods, garlic and onions, spicy and tomato containing foods.
Psychological or emotional stress and anxiety, in these cases the diagnosis is made by exclusion of other causes.
Regarding the fever, the possibility of drug reaction is not remote, it has been reported in people receiving proton pump inhibitor omeprazole. Another possible cause (lesslikely) is the development of infectious esophagitis which would aggravate the pain and make the treatment more difficult.
My advice is to follow up with your doctor, update him with your symptoms, by complete history and physical examination, he can recommend the proper medical approach.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.